Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1983, Volume 51, Issue 6

Estimating Dynamic Random Effects Models from Panel Data Covering Short Time Periods<1635:EDREMF>2.0.CO;2-X
p. 1635-1660

Alok Bhargava, J. D. Sargan

This paper advocates the use of simultaneous equations estimators (especially LIML) to estimate dynamic random effects models from panel data. The methods are found to perform quite satisfactorily in Monte Carlo experiments. The LIML procedures are also extended to the case where some of the regressors are correlated with the effects and a theorem on identification is proved. Finally, the Michigan Panel is used for some illustrations.

Log In To View Full Content